T Nation

Side Effects of Weekly T Injections - Help?


#1

Hi - this might be a bit off-topic, but I thought I might ask. I have been doing my own T injections of 100mg once a week for a few weeks now (8), because of LOW T. The last two times I have injected within 15 min I get hot flashes and my BP goes up. The first time (last week), it went away within a half day. I did the injection this week Thursday morning and ended up having to go to my Family Dr. yesterday b/c my BP was so high and the hot flashes and lightheadedness were too much. Today I am feeling a little bit better when I am laying down, but whenever I stand or walk around for too long, I get a rush and have to lie back down.

I am also taking Cialis, Prozac and a BP lowering medicine.

I was hoping that someone could tell me if they think I am getting too much T - a rush from it - or shed ANY light on it at all? My family doc thinks I am just having Panic Attacks, and I will see my Endocrinologist on Monday.

Thanks in advance for any insight.

Steve


#2

Steve,

This is not typical, but such things are reported here sometimes. Sounds like it might a shock reaction, perhaps with a histamine cascade. If you take a benadryl 45 minutes before injecting, then inject T, any improvement would indicate that your problem involves histamines. Some have such reactions, which simply sometimes just need an excuse to get started?

Any allergies, food allergies? If so, what are your reactions?

Suggest that you inject more often with smaller doses and maybe reduce your weekly dose as well, increasing over time if things seem ok.

Try injecting SC, EOD and if that solves the problem, then the IM with larger doses would seem to be the problem.

Shoot a placebo load, use an empty syringe and see how your body reacts.

If the problem is that you are using 1.5" needles, injecting with 0.5" 0.5ml [50iu] #29 insulin needles would be very helpful.

Read the stickies, esp the protocol for injections sticky.

Do not expect your doc to have any ideas about these other injection methods/protocols.

Did you start a new vial of T? A different brand?

Do you have any soy allergies? Some T begins with soy components.

Injecting into a vein can create some major disturbances.

I suspect that your BP med is also part of your reaction. Read up on what the symptoms of that would be if the dose was too high and see what fits.

SSRI's have a lot of negative effects. Could you have been diagnosed as having depression when your symptoms were really from low testosterone? That happens a lot. SSRI's then fuck up whatever was left of your low-T sex life, and that is very depressing too. SSRI's also increase E levels by loading up the enzyme pathways in the liver, which leads to increased E levels, which decrease T levels. So SSRIs can be expected to lower T, or make lower T levels worse, and interfere with normal sexual functioning.

Your doc is probably an idiot, most are.

Read the other stickies too. There is a lot to learn and you have to take control of your health care and NOT BE PASSIVE. You can understand off of this, it just takes a while.

You can have more than hypogonadism. Please provide:

age
weight
height
waist
lab results with RANGES
what supplements
any iodine in your cooking/table salt or vitamins
get cold easily
any skin problems
how do you react to stressful events
how did your symptoms begin, gradual over years? Sudden?
accidents, surgeries, major illnesses, extremely stressful events?
describe energy levels and how and when this changed

We are particularly watching for thyroid results.

Rules of engagement:

Do not post into stickies. Do not post basic questions there, learn elsewhere,ask questions here.

Always come back to this thread, your case, with updates and questions. We need all of the facts to best help you.


#3

Thanks so much for all this information! I will get back to you with all the info once I have it compiled. Silly question, but how long do you think I may feel this way? I called my Endo and he said discontinue the daily Prozac, use small 5mg of Valium for any "panics" right now and he will re-evaluate with me on Monday. It's scary that when I stand I get tired very quickly. I sat down and felt that flush feeling and my pulse skipped a couple beats. My Family Doc (the one who presribed the Prozac) did an EKG on Friday and it was read by a Cardiologist who cleared it.. but I also wasnt having the palpitations at the time - but everything else (flushing, high BP, etc.). I forgot to mention I take Ambien to sleep - I've been taking a half pill, but I might step it up to my original dose tonight to get some sleep. I have been waking every night the past two night at 2:30 with the panic feeling....

At some point I guess I go to the ER and say to them "I am not leaving this place until someone figures out what is going on". I thought MAYBE it was something simple at the flu... LOL... But I don't see that...

Thanks so much!


#4

Ambien has a number of side effects, though I don't know what effect it might have on this particular issue. Have you ever tried using Melatonin instead (3mg 30 minutes before bed, or 5mg extended release 30-60 minutes before bed)? It's literally the safest, least addictive sleep aid that there is - and it's very cheap and over the counter.


#5

You can't stop prozac all at once. Slowly taper off. You may get electric shock sensations in your head, that will pass.

Heart palpitations? Spells of irregular heart beat? Some of those cases respond well to vitamin K. http://en.wikipedia.org/wiki/Vitamin_K If so, would seem to indicate a deficiency. What is your intake of green leafy veges? describe diet.

If you compile a response in a word processor, save to a text format and copy and past that.